Sleeping Pills

Discussion in 'Self Harm & Substance Abuse' started by Shiroi_Hana, Jan 14, 2009.

Thread Status:
Not open for further replies.
  1. Shiroi_Hana

    Shiroi_Hana Well-Known Member

    Pretty sure I'm addicted, because I have to take at least eight a night; sometimes I take up to twelve or fourteen. If I go without, I'll stay awake for days. And the withdrawal is bad; I'll have trouble sleeping and I'll be sick for at least a week. It's difficult to eat much and I can't stand or move around for very long before I get dizzy and nauseated. I'm actually going through it right now; so much fun trying to kick the habit, but it's for my mother's sake that I'm doing this. I'm really hating it.
  2. soliloquise

    soliloquise Well-Known Member

    what are you taking if you don't mind me asking?
  3. Shiroi_Hana

    Shiroi_Hana Well-Known Member

    Usually it's just Tylenol PM.
  4. soliloquise

    soliloquise Well-Known Member

    i am in the uk but i know tylenol has paracetamol in and is technically a pain killer not a sleeping pill, but guess that from the pm bit it is taken at night and has a " tried ingredient " in? i will look it up. if you are taking 8 or more a night you are risking severe liver damage.. these are not sleeping pills.
    let me look it up for you ok?
  5. Shiroi_Hana

    Shiroi_Hana Well-Known Member

    Yes, they're primarily used for headaches and the like, but they do include a sleep aid in the ingredients. I am aware that there is a risk of liver damage; my mother has been taking them for years now and it's mainly her concern for my liver that I've had to stop taking them.
  6. soliloquise

    soliloquise Well-Known Member

    i just looked them up:

    ] Tylenol PM

    Tylenol PM is the trademark for a mixture of paracetamol (acetaminophen) and diphenhydramine, distributed by Johnson & Johnson. It is marketed as a combined analgesic and sedative, or more simply, pain reliever and sleep aid, intended to treat occasional headaches and minor aches and pains with accompanying sleeplessness. It is listed as non-habit forming. Diphenhydramine, which causes drowsiness, it utilized as the sedative. It is an antihistamine utilized as the active ingredient in Benadryl and Benylin, which is used in cough and cold therapy as an anti-cough (anti-tussive) medication.

    i stand by the danger here being the acetaminophen... it is a very dangerous drug when taken in larger quantities over a long period of time.. mainly causing liver damage. i think you should see a dr shiro and get your liver checked... there are safer things to take for insomnia that are for the purpose ... including herbl remedies like valerian root, hops, passiflora etc.. i hope you are ok :(

    please have a read of these:,23599,21517943-2,00.html

    Headache tablets killing livers

    The Sunday Telegraph

    April 08, 2007 12:00am

    * Text size
    o +
    o -
    * Print
    * Email
    * Share
    o Add to MySpace
    o Add to Digg
    o Add to
    o Add to Fark
    o Post to Facebook
    o Add to Kwoff
    o What are these?

    * Found to cause more liver failure than hepatitis, alcohol
    * Paracetamol 'to be considered' in any liver failure
    * Parents warned against dosing children

    PARACETAMOL, the drug commonly found in headache tablets, has surpassed hepatitis and alcohol to become the most common cause of liver failure in Australia.

    Doctors are being urged to exercise caution when prescribing paracetamol following cases of patients suffering accidental poisoning after taking only the recommended dose of the painkiller, often sold under the brand Panadol.

    A report published in The Medical Journal of Australia found people who didn't eat enough, drank a lot of alcohol or took certain medications were vulnerable to toxic effects from paracetamol.

    Elderly people with kidney or heart and lung problems may also be at increased risk.

    "Accidental paracetamol poisoning should be suspected in any patient with acute liver failure," the report said.

    "Clinicians should be cautious about prescribing regular doses of paracetamol for pain control in malnourished or fasting patients, and need to counsel patients who are regular users of the drug."

    Healthy people are usually able to metabolise paracetamol, most of which is excreted from the body in urine.

    But the drug can accumulate in people with risk factors, rendering even a normal dose toxic.

    If you take Tylenol for four days as directed you may be at risk of liver damage, says a new study. Tylenol has been on the market for 20 years. Previous studies had shown that Tylenol in combination with hydrocodone caused liver damage - experts had thought the liver toxicity was associated with hydrocodone. This new study clearly shows that the Tylenol poses the risk, rather than the hydrocodone.

    Researchers from the University of North Carolina, Chapel Hill, USA, were surprised when they found out that the liver damage had nothing to do with the opiate (hydrocodone). They found a previously unrecognized but pretty remarkable effect of acetaminophen (Tylenol) alone when taken as directed for four days.

    It's well known that overdoses of the non-opiate analgesic paracetamol are the leading cause of liver failure, but the fact that it will even cause liver damage at recommended doses is remarkable. The danger is exacerbated because opiates (e.g. codeine) and anti-tussives (e.g. DXM) are unnecessarily bundled with paracetamol in over the counter and prescription medicine and unwitting consumers can mistakenly take two or more medications containing paracetamol. Why are combination preparations so common? I don't know, but I suspect it's to avoid selling potential substances of abuse in a pure form.
  7. soliloquise

    soliloquise Well-Known Member

  8. Shiroi_Hana

    Shiroi_Hana Well-Known Member

    Thanks a lot for the info, I will try to make an appointment to see a doctor when I can, but for now I'm just going to stay away from the pills. I'm not ready to go quite yet.
  9. soliloquise

    soliloquise Well-Known Member

    ahh well done.. deffo see a dr. hopefully you are ok. you will prob find it hard to sleep so you could try something herbal...
  10. dreamachine

    dreamachine Active Member

    Well I know this is a little late, but I guess I just have to add my information too. I also started with Tylenol PM and I was (only) taking up to 5 a night or so. I started seeing a doctor and got prescribed sleeping pills, which I quickly started abusing and then used in a suicide attempt.. so they would not prescribe them to me anymore. They recommended Benadryl, which is exactly what the sleep part of Tylenol PM is. They said it's harmless and whatnot.

    You build up a tolerance quick. That's why you find yourself taking more and more. I wasn't doing this in a suicidal attempt at first, but things just kept adding up and I was taking 50-60 benadryl a night. I literally have no idea how I'm alive. I know it's not "dangerous" in the way most drugs are, but I do think there are addictive properties and things.

    The thing is, this has been going on close to two years at this point. It's not just a sleep thing for me anymore, either. I take them to get high. It's not even a pleasant high, and overtime I've developed a sort of Benadryl allergy (which sound weird but can happen) so now I get hives that itch like hell (though they basically look like pimples) and in some cases it kind of makes me more alert than tired, too, and I don't know.. I get "hung over" and can't concentrate or do things at work.. I seriously don't get it. It's not even pleasant but I do it all the time and I cannot stop myself and I don't know what my problem is. I've literally gone as far as stealing benadryl from my work! I don't even want to think of the money.. 10-60 pills nearly daily for almost 2 years.. what the hell. Of course I do have times when I stop, like right now for instance.. so instead I've taken 10 melatonin because I definitely cannot sleep without some sort of drug.. I don't know.. have I ruined myself for the rest of my life over BENADRYL? I'm horrified and confused and way too embarrassed to tell people because it's benadryl for gods sake!

    Anyway, this is long, but I guess I just want to say be careful and I hope you seek a doctor's help before it's too late.
Thread Status:
Not open for further replies.